dLifeHeaderPortlet is temporarily unavailable.

dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Thu Apr 28 11:55:50 EDT 2011

How can I support my boyfriend who is having problem with his erection because of his diabetic condition without offending him?
Asked By: robynj  
Flagged!

Background Info Hide
When i asked what seems to be the problem, he really does not like to talk about this. We have been in relationship about a year and a half, in the beginning this problem was not really serious. Now we rarely have sex, maybe once a month and we both are in our mid 30's. We are luckily very cuddly but I think he does not feel confident about this issues. I would like to know how best I can support him.
Diabetes Profile Hide
n/a
Expert Answers (1)
2011-05-04 10:33:39.0

Morning RobyNj:

Thank you for bringing your concern to dLife, and this is a very complicated issue and determining the right approach, I will need to defer to how 'strong' you assess your relationship with him in regards to my suggestions. Support is very important, as you mentioned, I would prioritize:
  • Schedule a time for discussion, and you emphasizes that you appreciate his avoidance, but, if he values your continued relationship, intimacy and a loving relationship, (which includes a healthy sex life), is an important component for you both
  • learn as much about how diabetes and impotence occur, could you attend his doctor's -appts/"learn about this diabetes-insidious disease", (about 50% of men with diabetes experience impotence, causes can be due to damage to nerves in the penis, damaged blood flow, or poor glucose control)
  • Stress, worry, anxiety, the fear of NOT having an erecting, fear of pregnancy, misinformation regarding sex, past abuses or other, all these issues may come into this situation/s.

    Medical doctors look for physical causes first, however, psychological causes can take part.

    Good luck, and hopefully this pivotal event or series of events help. Call on us as needed, regards Sue

    Diabetes and Lifestyle.
    More on erectile dysfunction.
    Encouragement and motivation.
  • Answered By: Susan Throop
    Accreditations: RD, CDE, MA
    Sources Show

    Community Answers (1)
    2012-01-24 10:19:34.0

    This is no problem at all to remedy. Have him see his regular MD and request to be put on testosterone replacement therapy. This works 100% of the time vs the little blue pills. There are some things to consider first, there must (not) be any cancer in the body when using testosterone. Testosterone gel is pretty much worthless for affect and unknown for long term transdermal use. The pills are extremely toxic to the liver and in my opinion, injections are the best. I use 1 cc of Testosterone Cypionate weekly and my libido and erection are liken to being 18 years of age again. I kid you not!
    Answered By: horsenomad

    Flagged!
    Sources Show


     

    *** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

    dLife Weekly Poll

    Do you have all the doctors you need on your diabetes care team?

    • Watch dLifeTV online now!

      Click here for more info
    • Join the #1 Diabetes Community.

      Join Today!
    • Everything you need to know about Insulin.

      Click here